Tornadoes · United States · Indiana · 2004
F0 tornado, Fairmount to Pt Isabel, Indiana, April 20, 2004
From Fairmount to Pt Isabel, this F0 tornado ran 0.2 miles across Grant County on April 20, 2004, touching down at 7:31 PM EST and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- April 20, 2004
- Touchdown
- 7:31 PM EST (00:31 UTC)
- Path length
- 0.2 miles (0.3 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Grant County
- Touchdown point
- 40.420, -85.830
- Lift-off point
- 40.420, -85.830
- Record number
- 838
What the Weather Service recorded
On April 20th, 2004 a warm front located across central Indiana in the afternoon began to move north in the evening as a strong southerly flow rode over the front, creating an favorable environment for rapid thunderstorm development. Favorable wind shear existed along the boundary with east to southeast surface winds north of the boundary and south to southwest surface winds just south of the boundary, leading to the rapid evolution of the storms into rotating supercells. One of these supercells was responsible for tornadoes in Miami, Wabash, and Huntington counties, with other storms producing two tornadoes in Grant county.
NWS storm survey team found F0 damage to trees and power lines with a few power poles snapped off from east of Fairmount to near Upland. The tornado was skipping along the 4 mile path length and was around 100 yards wide.
NWS storm survey team found a brief touchdown in a field near Point Isabel with no discernible damage.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
24 minutes of warning. NWS IWX issued a tornado warning for this county at 00:07 UTC, 24 minutes before the tornado touched down, in force until 01:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 00:07 UTC | 01:00 UTC | Tornado Warning | IWX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 19:58 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the tornado touched down at Apr 20, 6:55 PM EST, 36 minutes earlier.
Area forecast discussion, Apr 20, 6:55 PM EST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 655 PM EST TUE APR 20 2004 .AVIATION... SCATTERED RAIN SHOWERS AND THUNDERSTORMS ARE MOVING NORTHEAST THROUGH NORTHERN INDIANA THIS EVENING. MVFR CEILINGS ARE IN PLACE. LOWER CEILINGS ARE AT SBN WITH POSSIBLE IFR THERE. THUNDERSTORMS ARE POSSIBLE UNTIL ABOUT MIDNIGHT. THEN A SHORT DRY PERIOD WITH ANOTHER SHOT FOR SHOWERS/THUNDERSTORMS IN THE MORNING HOURS. SHOULD BE A SMALL BREAK IN RAIN BEHIND PASSAGE OF FRONT AROUND MIDNIGHT THEN AS COLD FRONT AND SHRTWV MOVE EAST LATER TONIGHT SHOWERS WILL SPREAD EAST ACROSS THE REGION WITH AGAIN MOSTLY MVFR EXPECTED. KEPT A TEMPO GROUP FOR THUNDER IN KFWA AHEAD OF AND ALONG FRONT MIDDAY WED WHILE THUNDER CHC AT KSBN WITH MORNING FROPA DOES NOT LOOK HIGH ENOUGH. SHOWERS WILL END BY EARLY AFTERNOON WED AT KSBN AS DRYING WORKS IN BEHIND FRONT WITH VFR CONDITIONS AND THEN A FEW HOURS LATER AT FWA. && .PREV DISCUSSION... SHORT TERM... TONIGHT AND WEDNESDAY WARM FRONT AND AREA OF SHOWERS MOVING THROUGH CWA THIS EVENING WITH ANOTHER BATCH OF SHOWERS EARLY EVENING WITH DEVELOPMENT OVER IL. THEN THERE SHOULD BE A SMALL BREAK IN RAIN UNTIL COOL FRONT AND SHRTWV HEAD EAST LATER TONIGHT INTO EARLY WED. LIKELY POPS ALL BUT FAR EAST LATER TONIGHT AS FRONT APPROACHES THEN CHC WEST AND LIKELY FAR EAST INTO MIDDAY AS FRONT MOVES THROUGH. SHOWERS SHOULD END SW MI AND NW IN AS DRYING WORKS IN BEHIND FRONT. CLOSE TO A BLEND OF MODEL MOS. LONG TERM... THE SHOWER/THUNDERSTORM ACTIVITY WILL BE ENDING WEDNESDAY EVENING AS THE LOW AND FRONT EXIT THE REGION. THEN HIGH PRESSURE WILL BE IN PLACE UNTIL EARLY FRIDAY. GOING TO KEEP THURSDAY AFTERNOON DRY. GFS WENT FROM MAYBE JUST INTO OUR VERY SOUTHERN COUNTIES TO BALLOONING IT TO COVER OUR WHOLE CWA. GFS IS ALSO FURTHER NORTH THAN ETA, ECMWF, AND GEM. POP NUMBERS FOR THURSDAY AFTERNOON ARE MAINLY VERY LOW EXCEPT FOR (OF COURSE) THE MAV POPS. NO CHANGES TO FRIDAY EITHER. GFS FOR THE PAST SEVERAL RUNS HAS NOT BEEN VERY CONSISTENT AND MODELS ARE NOT AGREEING TO WELL. GFS HAS A SURFACE TROUGH RUNNING SOUTHWEST TO NORTHEAST THROUGH OUR CWA WITH A LOW PRESSURE CENTER OVER NORTHERN OHIO AND A BROAD LOW OVER TEXAS...ETA HAS A LOW PRESSURE CENTER OVER NORTHERN MISSOURI WITH A TROUGH DOWN TO TEXAS, ECMWF APPEARS TO HAVE THE TROUGH THROUGH THE OHIO RIVER VALLEY, AND THE GEM STRETCHES A WARM FRONT THROUGH CENTRAL INDIANA FROM A BROAD LOW OVER TEXAS. ETA HAS BEEN MORE CONSISTENT, SO WONDER IF IT WILL BE THE CORRECT SOLUTION FOR FRIDAY. NOT VERY MANY CHANGES THEN FOR THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. GFS HAS ANOTHER LOW APPROACH US FROM THE SOUTHWEST ON SATURDAY GIVING US A CHANCE FOR RAIN SATURDAY AFTERNOON AND NIGHT. TEMPERATURES ARE EXPECTED TO BE MORE NORMAL. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...TORNADO WATCH INZ012>16-020-022>024-032. MI...NONE. OH...NONE. &&
Hazardous weather outlook, Apr 20, 5:06 AM EST, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 506 AM EST TUE APR 20 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-211005- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 506 AM EST TUE APR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE IN THE FORECAST FOR THIS AFTERNOON AND TONIGHT BUT ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL CONTINUE TO BE FOUND IN THE REGION MUCH OF WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM MARION TO PAULDING TO LIMA. SCATTERED LARGE HAIL AND STRONG WIND GUSTS WILL BE THE PRIMARY THREAT AS A COLD FRONT SWEEPS THROUGH FROM WEST TO EAST TOWARDS EVENING. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED WEDNESDAY AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
In the hours before
Local storm report, Apr 20, 6:32 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
632 PM EST TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0624 PM TORNADO AMBOY 40.60N 85.93W
04/20/2004 MIAMI IN EMERGENCY MNGR
&&
TTLocal storm report, Apr 20, 7:02 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
702 PM EST TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0653 PM FUNNEL CLOUD 8 S WABASH 40.68N 85.83W
04/20/2004 WABASH IN EMERGENCY MNGR
TWO FUNNEL CLOUDS REPORTED IN THE VICINITY OF SOMERSET
NEAR MISSISSINEWA LAKE.
&&
TTLocal storm report, Apr 20, 7:12 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
712 PM EST TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0708 PM TORNADO 5 NE LA FONTAINE 40.72N 85.65W
04/20/2004 WABASH IN EMERGENCY MNGR
&&
TTLocal storm report, Apr 20, 7:24 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
724 PM EST TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL GAS CITY 40.49N 85.61W
04/20/2004 0.75 INCH GRANT IN TRAINED SPOTTER
&&
TTLocal storm report, Apr 20, 7:28 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
728 PM EST TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0726 PM TORNADO 2 W FAIRMOUNT 40.05N 87.87W
04/20/2004 VERMILION IL TRAINED SPOTTER
&&
TTThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 00:00Z
0.5 hours before the tornado, 205 km from the path. April 21, 2004.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -5 J/kg
- Surface CAPE
- 1472 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.0
- 0-3 km lapse rate
- 7.0 K/km
Cncnati-Daytn, OH (KILN), 12:00Z
11.5 hours after it, 205 km from the path. April 21, 2004.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -196 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.7 K/km
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:10 UTC | FUNNEL CLOUD | 5 Se Frankfort | Clinton, IN | |
| 22:10 UTC | FUNNEL CLOUD | 5 Se Frankfort | Clinton, IN | |
| 22:22 UTC | TSTM WND DMG | Frankfort | Clinton, IN | STRUCTURAL DAMAGE IN CLINTON COUNTY. EXACT LOCATION UNKNOWN. |
| 22:22 UTC | TSTM WND DMG | Frankfort | Clinton, IN | STRUCTURAL DAMAGE IN CLINTON COUNTY. EXACT LOCATION UNKNOWN. |
| 22:40 UTC | TORNADO | 6 Ene Frankfort | Clinton, IN | TORNADO NEAR 1100E AND 500N COUNTY ROAD. |
| 22:40 UTC | TORNADO | 6 Ene Frankfort | Clinton, IN | TORNADO NEAR 1100E AND 500N COUNTY ROAD. |
| 23:10 UTC | TORNADO | 3 N Kokomo | Howard, IN | TOUCHDOWN NEAR JEFFERSON AND APERSON ON NORTH SIDE OF KOKOMO. |
| 23:10 UTC | TORNADO | 3 N Kokomo | Howard, IN | TOUCHDOWN NEAR JEFFERSON AND APERSON ON NORTH SIDE OF KOKOMO. |
| 23:24 UTC | TORNADO 0 | Amboy | Miami, IN | TORNADO SKIPPED...NOT ON GROUND ALL THE TIME. SPOTTERS REPORTED SEVERAL BRIEF TOUCHDOWNS OVER MAINLY OPEN FIELDS. SOME TREE AND TREE LIMB DAMAGE. TRACK LENGTH 1 MILE. WIDTH 50 YARDS. |
| 23:24 UTC | TORNADO | Amboy | Miami, IN | |
| 23:30 UTC | TSTM WND DMG | Kokomo | Howard, IN | ROOF BLOWN OFF OF SKATING RINK AT STATE ROAD 31 AND MORGAN ST. |
| 23:30 UTC | TSTM WND DMG | Kokomo | Howard, IN | ROOF BLOWN OFF OF SKATING RINK AT STATE ROAD 31 AND MORGAN ST. |
| 23:53 UTC | FUNNEL CLOUD | 8 S Wabash | Wabash, IN | TWO FUNNEL CLOUDS REPORTED IN THE VICINITY OF SOMERSET NEAR MISSISSINEWA LAKE. |
| 23:53 UTC | FUNNEL CLOUD | 8 S Wabash | Wabash, IN | TWO FUNNEL CLOUDS REPORTED IN THE VICINITY OF SOMERSET NEAR MISSISSINEWA LAKE. |
| 00:05 UTC | TORNADO 1 | 3 Ne La Fontaine | Wabash, IN | TORNADO OBSERVED TOUCHING DOWN IN FIELD 1 MILES SOUTHWEST OF LINCOLNVILLE...NEAR STATE ROUTE 124. TWO HOMES WERE HEAVILY DAMAGED. ONE BARN DESTROYED. TORNADO SKIPPED FROM THIS POINT FOR ANOTHER 1.75 MILES BEFORE LIFTING |
| 00:05 UTC | TORNADO | 5 Ne La Fontaine | Wabash, IN | TORNADO TOUCHDOWN NEAR LINCOLNVILLE. DAMAGE REPORTED TO SEVERAL HOMES AND ONE BARN. |
| 00:08 UTC | TORNADO | 5 Ne La Fontaine | Wabash, IN | |
| 00:23 UTC | HAIL 0.75 | Gas City | Grant, IN | |
| 00:23 UTC | HAIL 0.75 | Gas City | Grant, IN | |
| 00:25 UTC | TORNADO 0 | 5 Sw Huntington | Huntington, IN | TORNADO SKIPPED...NOT IN CONTACT WITH GROUND ALL THE TIME. 3.5 MILE LENGTH...50 YARDS WIDE. FIVE HOMES AND ONE BARN DAMAGED. ALSO TREE DAMAGE. |
| 00:25 UTC | TORNADO | 3 Nw Huntington | Huntington, IN | POLE BARN PARTIALLY DESTROYED. TREE DAMAGE. |
| 00:26 UTC | TORNADO 0 | 4 Sse Marion | Grant, IN | TORNADO SKIPPED...NOT IN CONTACT WITH GROUND AT ALL TIMES. TRACK FROM 2 MILES WEST OF FAIRMONT TO UPLAND. POWER LINES BLOWN DOWN NEAR UPLAND. |
| 00:26 UTC | TORNADO | 2 S Huntington | Huntington, IN | |
| 00:26 UTC | TORNADO | 2 W Fairmount | Grant, IN | |
| 00:31 UTC | TORNADO 0 | 12 Sw Marion | Grant, IN | BRIEF TOUCHDOWN OBSERVED IN A FIELD NEAR POINT ISABEL. NO DAMAGE. |
| 00:31 UTC | TORNADO | 10 W Fowlerton | Grant, IN | TORNADO REPORTED ON THE GROUND AT POINT ISABEL |
| 00:40 UTC | TORNADO 0 | 2 E Huntington | Huntington, IN | TORNADO SKIPPED...NOT ON GROUND AT ALL TIMES. 6 MILE TRACK. 50 YARDS WIDE. FINAL TOUCHDOWN 2 MILES SOUTHEAST OF ROANOKE...NEAR THE HUNTINGTON/ALLEN COUNTY LINE. TREE DAMAGE OBSERVED. |
| 00:40 UTC | TORNADO | Upland | Grant, IN | ABOUT 100 YARDS OF POWERLINES DOWN |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2004 tornado in IndianaEvery tornado in Indiana since 1950Warnings in force in Indiana nowThe forecast where you are
The other tornadoes of April 20, 2004
31 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 20 | 2:00 PM CDT | F1 | Douglas, IL | 3.9 | 50 | $70,000 | ||
| April 20 | 2:32 PM CDT | F0 | Champaign, IL | 0.1 | 50 | |||
| April 20 | 5:05 PM CDT | F1 | Stark, IL | 10.8 | 440 | $260,000 | ||
| April 20 | 5:15 PM EST | F1 | Clinton, IN | 3.8 | 50 | $250,000 | ||
| April 20 | 5:40 PM CDT | F0 | Knox, IL | 2.8 | 30 | |||
| April 20 | 5:40 PM EST | F1 | Boone, IN | 2.0 | 50 | 8 | $1.8 million | |
| April 20 | 5:44 PM CDT | F3 | Putnam, IL | 15.8 | 880 | 8 | 12 | $8.0 million |
| April 20 | 5:45 PM CDT | F0 | Holt, NE | 0.2 | 20 | |||
| April 20 | 5:45 PM EST | F0 | Boone, IN | 0.1 | 30 | $70,000 | ||
| April 20 | 5:45 PM EST | F0 | Howard, IN | 0.2 | 50 | $500,000 | ||
| April 20 | 6:00 PM EST | F1 | Howard, IN | 0.7 | 75 | 1 | $3.0 million | |
| April 20 | 6:07 PM CDT | F0 | Holt, NE | 0.2 | 20 | |||
| April 20 | 6:10 PM CDT | F2 | LaSalle, IL | 9.0 | 400 | |||
| April 20 | 6:24 PM EST | F0 | Miami, IN | 1.0 | 50 | |||
| April 20 | 6:33 PM CDT | F1 | LaSalle, IL | 1.5 | 30 | |||
| April 20 | 6:50 PM CDT | F0 | LaSalle, IL | 2.0 | 20 | |||
| April 20 | 6:52 PM CDT | F0 | Ford, IL | 0.5 | 20 | |||
| April 20 | 6:59 PM CDT | F0 | Iroquois, IL | 5.0 | 20 | |||
| April 20 | 7:08 PM CDT | F0 | Creek, OK | 0.4 | 200 | |||
| April 20 | 7:08 PM CDT | F1 | Clinton, IA | 1.3 | 100 | $30,000 | ||
| April 20 | 7:08 PM EST | F1 | Wabash, IN | 2.0 | 150 | $70,000 | ||
| April 20 | 7:10 PM CDT | F0 | Grundy, IL | 2.0 | 20 | $80,000 | ||
| April 20 | 7:18 PM CDT | F2 | Kankakee, IL | 3.0 | 50 | |||
| April 20 | 7:24 PM EST | F0 | Madison, IN | 0.2 | 50 | $180,000 | ||
| April 20 | 7:25 PM EST | F0 | Huntington, IN | 3.5 | 50 | $30,000 | ||
| April 20 | 7:26 PM EST | F0 | Grant, IN | 4.0 | 100 | |||
| April 20 | 7:35 PM CDT | F1 | Kankakee, IL | 6.0 | 75 | |||
| April 20 | 7:40 PM EST | F0 | Huntington, IN | 6.0 | 150 | |||
| April 20 | 7:45 PM CDT | F1 | Will, IL | 1.6 | 250 | $5.0 million | ||
| April 20 | 8:03 PM CDT | F0 | Kankakee, IL | 3.0 | 20 | |||
| April 20 | 8:18 PM CDT | F0 | Will, IL | 1.5 | 20 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.